Arrhythmia Alliance
2,990 members968 posts

Help! I need answers now.

Due to heart palpitations, in which my heart beat resting in 80's and will beat sometimes over 100's out of no where. I've had all kinds of tests such as EKG, stress test, echocardigram, and had to wear monitor for 30 days and nothing can be found why my heart beats fast. This has been going on for a year and I quit my job due to frequent attacks. My heart Dr changed bp meds from 5mg of amolodipine to 360mg Diltiazem but it appears not to be working. Help I need answers. I can't work because I'm having these attacks several times daily.

14 Replies
oldestnewest

Just some suggestions. Hearts are very sensitive to our overall state of health, so if you have any other issues (eg thyroid, sleelp apnea, diabetes, problems with teeth, etc) get them seen to.

Our hearts need magnesium to work properly. Go to the AF Association Unlocked community and search on 'magnesium'. There are lots of posts there which will help you to know what is worth trying.

Search on this community for SVT (box in top right of screen), and read past posts.

For electrical problems with the heart, such as arrythmias the experts are EPs - cardiologists who have trained specially - Electrophysiologists. Again search on the other site for details.

There are answers out there, but you need to search for them, as each of us is different. Hope this helps.

Reply

Polski thank u for responding. No other medical condition than BP. My palpitations didn't start till I got on meds for blood pressure. However, I will look into suggestions mentioned.

Reply

Blood pressure can be lowered through diet. I forget the exact details, but lots of fruit and vegetables, as little added sugar as possible, and as little 'proccessed food' as possible should all help. Also cutting down on coffee may help.

It is all about getting your body as healthy as possible, so it can put itself right. A good multi-vitamin-and-mineral tablet from a health food shop, taken for at least three months is worth it. We use more vitamins etc when we take medication, so they need to be replaced.

Reply

Polski, so true. I've gone from 321lbs to 254lbs since March this year just by cutting sodium from my diet and that means cutting out all foods I use to love. Hopefully, as I continue to lose weight my body will adjust and I can get off no meds.Thank u for advise and encouragement.

Reply

Congratulations! That is so good, and must help inthe long run. You may, however, have got short of some vitamin or mineral as a result, so the suggestion above re a multi-vit+min is definitely relevant. The idea is that we give the body more than it needs, so it can take and use the extra where it needs to, and lose the rest, so putting right the imbalances. This should help overall.

1 grm of Vitamin C a day (best taken 500mg am and pm) can also help to keep you well. All the best with it!

Reply

Great! I will give multi-vitamins a try.

Reply

I had an irregular heart beat with palpitations. Had all the test they found my heart good an strong but doc put me on beta blocker. Now resting heart rate is 47 with just 50 mg er metetoprol . Iam tired all the time , losing my hair and have panic attacks caused from the meds . What Iam saying is don’t go on beta blocker too many side effects.

Reply

@mark5864, sorry to hear side effects of beta blocker. Heart doc took me off 5mg amolodipine to 360mg of Diltiazem. So far, this isn't working either. I think most of my attacks are due to anxiety. No beta blockers for me!!! Thanks for advice.

Reply

Try reducing the dose to 25. It is a perfectly adequate dose to start from. Metoprolol blocks signals to the beta receptors of the heart to increase bpm. Which is probably fine if you are not too active . However once you start to do stuff ie exert yourself, even just a fast paced walk, your heart rate would ordinarily increase to get the necessary oxygen around and to the muscle tissue. The beta blocker is blocking that increase HR. So you will feel the lack of available oxygen as tired/weak.

There are many different types of beta blocker and you may want to try out a few. Just remember that selective beta blockers target the heart, whereas non selective also include the lungs beta receptors- so if you have any asthma be careful or avoid these

Reply

Hi. Have you tried propafenone or Bisoprolol? They are both good at controlling BP as well as slowing down the heart rate. The problem with these drugs is that it’s sometimes difficult to diagnose whether the BP is triggering the arrythmias or the arrythmias triggering the hypertension. Speak to your Cardiologist about trying another drug.

Good luck

Reply

Hi it’s me again. Propafenone and Bisoprolol are both beta blockers, but with few side effects. There is another milder one called propanalol, which is also an anti anxiety and good for controlling BP, most patients settle well on it with few side effects. They can also be used as a pill in the pocket so when you have an episode you pop a pill (20mg or 40mg) and they work within 30 minutes. Lots of people are on them purely for anxiety and find them life saving and invaluable. May be worth a try. Don’t be put off beta blockers altogether, not everyone has side effects. If you persevere with them anyway your body adjusts and you no longer get the side effects. I used propanalol (40mg as and when) for some years and carried on working throughout, they were brilliant.

Hope the info helps, best of luck.

Reply

Propafenone is not a beta blocker it is a class C1 anti/arrhythmic drug.

Reply

Propafenone also has mild beta blocker properties. You are absolutely correct in that it is a class 1C drug.

Reply

@Lee-J, my heart Dr took me off Amolodipine 5mg to Diltiazem 360 mg and xanax .25. So far its working. I've been on it for a couple of weeks.

Reply

You may also like...